Alert archive / Missouri / Frost Advisories in 2021
Frost Advisory 1, NWS Paducah, KY
NWS Paducah, KY issued this frost advisory at Apr 2, 2021, 2:15 PM CDT for 10 counties in Illinois; 6 counties in Kentucky; 11 counties in Missouri. It took effect at Apr 3, 2021, 2:00 AM CDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Apr 2, 2021, 2:15 PM CDT (19:15 UTC)
- In effect from
- Apr 3, 2021, 2:00 AM CDT
- Expired
- Apr 3, 2021, 9:00 AM CDT
- In force
- 7 hr
- Issued by
- NWS Paducah, KY
All 27 counties
Alexander County, IL, Franklin County, IL, Jackson County, IL, Jefferson County, IL, Johnson County, IL, Massac County, IL, Perry County, IL, Pulaski County, IL, Union County, IL, Williamson County, IL, Ballard County, KY, Carlisle County, KY, Fulton County, KY, Graves County, KY, Hickman County, KY, McCracken County, KY, Bollinger County, MO, Butler County, MO, Cape Girardeau County, MO, Carter County, MO, Mississippi County, MO, New Madrid County, MO, Perry County, MO, Ripley County, MO, Scott County, MO, Stoddard County, MO, Wayne County, MO
The radar
The Paducah radar (KPAH), 62 km from the middle of the area, began a volume at 19:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 7.3 hours before the alert went out and 268 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1954 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- -13 m²/s²
- 0-3 km storm-relative helicity
- 44 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
387 WWUS73 KPAH 021915 NPWPAH URGENT - WEATHER MESSAGE National Weather Service Paducah KY 215 PM CDT Fri Apr 2 2021 ILZ076>078-082-083-086-087-090-091-INZ081-082-085>088-KYZ007>022- 030930- /O.NEW.KPAH.FZ.W.0003.210403T0700Z-210403T1400Z/ Wayne IL-Edwards-Wabash-Hamilton-White-Saline-Gallatin-Pope- Hardin-Gibson-Pike-Posey-Vanderburgh-Warrick-Spencer-Livingston- Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell-Union KY-Webster- Hopkins-Christian-Henderson-Daviess-McLean-Muhlenberg-Todd- Including the cities of Fairfield, Albion, Mount Carmel, McLeansboro, Carmi, Harrisburg, Shawneetown, Golconda, Elizabethtown, Fort Branch, Petersburg, Poseyville, Evansville, Boonville, Rockport, Smithland, Benton, Murray, Marion, Eddyville, Cadiz, Princeton, Morganfield, Dixon, Madisonville, Hopkinsville, Henderson, Owensboro, Calhoun, Greenville, and Elkton 215 PM CDT Fri Apr 2 2021 ...FREEZE WARNING IN EFFECT FROM 2 AM TO 9 AM CDT SATURDAY... * WHAT...Sub-freezing temperatures as low as 30 degrees expected. * WHERE...All of southwest Indiana, areas of southeast Illinois located east of Interstate 57, and areas of west Kentucky located east of US Highway 45. * WHEN...From 2 AM to 9 AM CDT Saturday. * IMPACTS...Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ ILZ075-080-081-084-085-088-089-092>094-KYZ001>006-MOZ076-086-087- 100-107>112-114-030930- /O.NEW.KPAH.FR.Y.0001.210403T0700Z-210403T1400Z/ Jefferson-Perry IL-Franklin-Jackson-Williamson-Union-Johnson- Alexander-Pulaski-Massac-Fulton-Hickman-Carlisle-Ballard- McCracken-Graves-Perry MO-Bollinger-Cape Girardeau-Wayne MO- Carter-Ripley-Butler-Stoddard-Scott-Mississippi-New Madrid- Including the cities of Mount Vernon, Pinckneyville, West Frankfort, Carbondale, Murphysboro, Herrin, Jonesboro, Vienna, Cairo, Mound City, Metropolis, Hickman, Clinton, Bardwell, Wickliffe, Paducah, Mayfield, Perryville, Marble Hill, Cape Girardeau, Jackson, Piedmont, Van Buren, Doniphan, Poplar Bluff, Bloomfield, Sikeston, Charleston, and New Madrid 215 PM CDT Fri Apr 2 2021 ...FROST ADVISORY IN EFFECT FROM 2 AM TO 9 AM CDT SATURDAY... * WHAT...Temperatures as low as 32 degrees will result in frost formation. * WHERE...All of southeast Missouri, areas of southwest Illinois located along and west of Interstate 57, and areas of west Kentucky located along and west US Highway 45. * WHEN...From 2 AM to 9 AM CDT Saturday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ DWS
1 follow-up statement
149 WWUS73 KPAH 030228 NPWPAH URGENT - WEATHER MESSAGE National Weather Service Paducah KY 928 PM CDT Fri Apr 2 2021 ILZ076>078-082-083-086-087-090-091-INZ081-082-085>088-KYZ007>022- 031400- /O.CON.KPAH.FZ.W.0003.210403T0700Z-210403T1400Z/ Wayne IL-Edwards-Wabash-Hamilton-White-Saline-Gallatin-Pope- Hardin-Gibson-Pike-Posey-Vanderburgh-Warrick-Spencer-Livingston- Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell-Union KY-Webster- Hopkins-Christian-Henderson-Daviess-McLean-Muhlenberg-Todd- Including the cities of Fairfield, Albion, Mount Carmel, McLeansboro, Carmi, Harrisburg, Shawneetown, Golconda, Elizabethtown, Fort Branch, Petersburg, Poseyville, Evansville, Boonville, Rockport, Smithland, Benton, Murray, Marion, Eddyville, Cadiz, Princeton, Morganfield, Dixon, Madisonville, Hopkinsville, Henderson, Owensboro, Calhoun, Greenville, and Elkton 928 PM CDT Fri Apr 2 2021 ...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 9 AM CDT SATURDAY... * WHAT...Sub-freezing temperatures as low as 30 degrees expected. * WHERE...All of southwest Indiana, areas of southeast Illinois located east of Interstate 57, and areas of west Kentucky located east of US Highway 45. * WHEN...From 2 AM to 9 AM CDT Saturday. * IMPACTS...Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ ILZ075-080-081-084-085-088-089-092>094-KYZ001>006-MOZ076-086-087- 100-107>112-114-031400- /O.CON.KPAH.FR.Y.0001.210403T0700Z-210403T1400Z/ Jefferson-Perry IL-Franklin-Jackson-Williamson-Union-Johnson- Alexander-Pulaski-Massac-Fulton-Hickman-Carlisle-Ballard- McCracken-Graves-Perry MO-Bollinger-Cape Girardeau-Wayne MO- Carter-Ripley-Butler-Stoddard-Scott-Mississippi-New Madrid- Including the cities of Mount Vernon, Pinckneyville, West Frankfort, Carbondale, Murphysboro, Herrin, Jonesboro, Vienna, Cairo, Mound City, Metropolis, Hickman, Clinton, Bardwell, Wickliffe, Paducah, Mayfield, Perryville, Marble Hill, Cape Girardeau, Jackson, Piedmont, Van Buren, Doniphan, Poplar Bluff, Bloomfield, Sikeston, Charleston, and New Madrid 928 PM CDT Fri Apr 2 2021 ...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 9 AM CDT SATURDAY... * WHAT...Temperatures as low as 32 degrees will result in frost formation. * WHERE...All of southeast Missouri, areas of southwest Illinois located along and west of Interstate 57, and areas of west Kentucky located along and west US Highway 45. * WHEN...From 2 AM to 9 AM CDT Saturday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this frost advisory went out at Apr 2, 10:29 AM CDT, 3 hours 46 minutes earlier.
Area forecast discussion, Apr 2, 10:29 AM CDT, 3 hours 46 minutes before
Area Forecast Discussion National Weather Service Paducah KY 1029 AM CDT Fri Apr 2 2021 .UPDATE... Issued at 1024 AM CDT Fri Apr 2 2021 Updated the forecast to expire the Freeze Warning and make tweaks to the TAFs (see Aviation section below). && .SHORT TERM...(Today through Sunday night) Issued at 352 AM CDT Fri Apr 2 2021 Ongoing Freeze Warning appears on track, so plan no change to coverage and expiration time this morning. In the review of the gridded forecast for Saturday morning, decided against the issuance of frost and freeze headlines, given the extremely short period (an hour or less) and overall coverage of frost and/or freezing temperatures near sunrise on Saturday. For the remainder of the short term period, kept close to the NBM initialization for the sensible weather elements. .LONG TERM...(Monday through Thursday) Issued at 352 AM CDT Fri Apr 2 2021 Little operational change for the time period from Monday through Wednesday with respect to temperatures and the timing of the onset of precipitation. NBM has been fairly consistent in this regard. Made some minor tweaks, mainly upward, for PoPs and Weather for the remainder of the extended forecast period. The model dispersion in the NBM appears to lower obvious enhancement to rainfall chances for mesoscale environment with the northern stream low development late in the period. && .AVIATION... Issued at 1024 AM CDT Fri Apr 2 2021 Updated the TAFs at all terminals to increase ESE winds to 5-10 kts through the rest of the afternoon. A few gusts to around 15 kts are possible at times as well. VFR conditions still expected. && .PAH WATCHES/WARNINGS/ADVISORIES... IL...None. MO...None. IN...None. KY...None. && UPDATE...DWS SHORT TERM...Smith LONG TERM...Smith AVIATION...DWS
Hazardous weather outlook, Apr 2, 8:59 AM CDT, 5 hours 16 minutes before
Hazardous Weather Outlook National Weather Service Paducah KY 859 AM CDT Fri Apr 2 2021 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-031400- Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton- White-Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope- Hardin-Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh- Warrick-Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves- Livingston-Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell- Union KY-Webster-Hopkins-Christian-Henderson-Daviess-McLean- Muhlenberg-Todd-Perry MO-Bollinger-Cape Girardeau-Wayne MO-Carter- Ripley-Butler-Stoddard-Scott-Mississippi-New Madrid- 859 AM CDT Fri Apr 2 2021 This Hazardous Weather Outlook is for portions of southern Illinois, southwest Indiana, western Kentucky, and southeast Missouri. .DAY ONE...Today and Tonight Flooding continues on several points on area rivers. Please refer to the latest flood statements for details. .DAYS TWO THROUGH SEVEN...Saturday through Thursday A chance of thunderstorms is forecast Wednesday and Thursday. It is too early to determine if any storms will reach strong to severe limits at this time. Flooding continues on several points on area rivers. Please refer to the latest flood statements for details .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. DWS
The office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 2, 2:15 PM CDT | Freeze Warning | PAH | Edwards, Gallatin, Hamilton, Hardin, Pope, Saline and 3 more | 19 hr |
Nearby
Frost Advisories in Missouri, 2021Frost Advisories in Illinois, 2021Frost Advisories in Kentucky, 2021Every frost advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.